MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48407
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the patient with abdominal aortic aneurysm (aaa) was implanted with a zenith flex with spiral-z technology aaa endovascular graft iliac leg (tffb-24-82-zt).A fabric tear in the main body was found on the final angiography.Therefore, the graft was relined with a short zenith fenestrated distal body to maintain a bifurcated body for the patient.The leak was sealed, all grafts remained in the patient, and no adverse events occurred.The patient went home the next day.
 
Additional Manufacturer Narrative
Investigation - evaluation: the zenith flex aaa endovascular graft bifurcated main body was not returned for evaluation.Without the complaint device, a physical investigation was not able to be completed.A review of provided imaging, device history records, instructions for use (ifu), and quality control data was performed during the investigation.A single completion angiographic image was provided.A subtracted image in a left anterior oblique projection, relative to the patient, demonstrated the mainbody in the lateral projection.A single end hole hockey stick catheter was in the process of injecting the distal mainbody towards an endoleak.The endoleak was most prominent anterior of the distal mainbody but also wrapped around the mainbody, outlining the aneurysm neck.The anterior mainbody at/between the two distal mainbody stents projected into, what on the basis of the endoleak's spread and calcification, was the aneurysm sac superior neck.In this projection, diameter of the relatively round 24mm graft was 29mm.At this point, 9mm separated two adjacent stent apices of the two distal main body stents.One of the iliac legs projected above the flow divider.Impressions of the imaging reviewer: a type iii endoleak likely originating from the anterior graft between the two distal mainbody stents is confirmed.The location just above the flow divider and the increased mainbody diameter, the anterior projection of the mainbody and 9mm of adjacent stent apex separation support a hole from apex sutures torn away during molding balloon angioplasty.The leak was aggravated by injection though a single end hole hockey stick catheter directed towards the leak site.A fabric tear during manufacture cannot be excluded but is less likely.The device history record was reviewed and no non-conformances were noted.Each zenith device is shipped with instructions for use (ifu) t, listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.The ifu also advises on appropriate patient follow-up so that changes in the structure, should they occur, can be identified and addressed before causing clinical problems.Calcification in the area of the tear was noted by image review.However, the image review states that the anterior projection of the main body and 9 mm of adjacent stent apex separation support a hole from apex sutures torn during molding balloon angioplasty.Type 3b endoleaks occur when a leak forms through a fabric hole in the graft.Tears in the graft material can be created by calcification of the vessel wall, improper ballooning, and/or improper use of accessory surgical equipment.The image review noted that it is unlikely the tear was created during the manufacturing process.The image reviewer noted that the distance between stent apexes and main body projection support a tear caused by molding balloon angioplasty.Improper ballooning may have created a tear in the graft.Calcification of the vessel wall was also seen in the image review.Friction from the calcified area could also have created a tear in the graft fabric.A definitive cause for the endoleak was not determined.Per the quality engineering risk assessment, no further action is required.Monitoring for similar complaints will continue.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7361523
Report Number1820334-2018-00585
Device Sequence Number11119448
Product Code MIH
UDI-Device Identifier10827002484075
UDI-Public(01)10827002484075(17)180624(10)7053609
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG48407
Device Catalogue NumberTFFB-24-82-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;